Ophthalmology & Optometry/Increased Eye Pain after Diagnosis of Glaucoma
In the U.K,this past August, my 72yr old mother was diagnosed as having glaucoma and consequently prescribed with glasses,"Optive" and "Lumigan" eye drops to treat her dry eyes and the glaucoma itself. After returning home to Nigeria in early October,a local doctor confirmed the diagnosis (even though we didn't let him know of the U.K tests) and advised that she continue with her prescriptions. Prior to this stage,her only complaint was that she ocassionally experienced a "pepperish" feeling in her eyes
However,only a few days after starting to use the prescribed,she's been complaining of a persistent painful sensation as of something crawling about in her eyes. She shuts her eyes hoping she'll be relieved but its no use.In addition,she observed this week that her blood pressure has risen, that her iris appears shrunken somewhat and that her eyes have turned completely red. She's been using "Atenolol" for sometime now to control her blood pressure and the drug has always kept it balanced. Hopefully, the blood pressure drug is not interferring with the eye drugs to cause the described discomforts? What condition might this pain possibly be? Honestly,she's never complained this much about any conditions she's ever had.
Please doctor,I'll greatly appreciate your opinion,any suggestions at all that we might possibly explore.
I do not now if the new eye drops could cause the described symptoms, but if you think her symptoms are adverse side effects, your mom must see an eye doctor to have the issue evaluated. It may not hurt matters much to stop the new drops for a few days and see if it helps, then restart one drop at a time for a few days each to see what happens. It would be best to have guidance from a local doctor, or at least contact the prescribing doctor in the UK.
Best of luck,